Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    5
  • comments
    9
  • views
    5563

Day #1 And Past Acne Information

chelsuh

967 views

Having to deal with moderate persistent acne for about 3 years, starting from freshman year in high school to now, my junior year, I’ve finally been prescribed from my dermatologist Accutane.

My journey with past medicines from my doctor consisted of creams, which never worked, and I was never fully committed to, and Monodox, which worked wonderfully, and I always took the pill every morning, for about a year until Christmas of 2011. When I started realizing that my acne was slowly getting worse and worse… I remember I had one horrible, horrible day where I had about 10 gruesome looking red pimple spots (So gruesome looking I had to take a picture of it)… thank god for makeup though! About a month of having to deal with this torture my dermatologist appointment finally came. It was a routine checkup and my mom just wanted to make sure it wasn’t just a phase with my medicine. My dermatologist then decided it was time for Accutane. I was put on birth control for a month (actually 2 since they screwed up my prescription and had to wait a whole another month) I was put on Apri birth control and I have to say it really cleared up those big nasty pimples I was getting. I now only have black heads, hardly noticeable pimples, and minor scarring from acne which is easily hidden with makeup. But I’m still going on Accutane to make sure I won’t have to live with this anymore.

I’ve heard the first few weeks of Accutane are the worst… And I’m hoping I won’t scare off my new boyfriend with the horrible nosebleeds, cracked bleeding lips, and emotional storms I’ve read about. I’m going to try to keep this updated as much as possible (I can’t promise anything though..) with pictures.

I’m very determined to get through these next 5 months and see my face clear once again!

Picture after Monodox stopped working and before I was put on Apri birth control:

get-attachment.jpg

Picture after being on Apri birth control for 2 months also 1st day of Accutane:

IMG_2664.jpg



7 Comments


Hey :-) I just started Accutane as well. I'm in NZ and luckily there is no waiting (and its extremely cheap). Like you I have tried just about everything, I have had acne since I was 11 and I am now 25! My doctor basically said nothing else at my age is going to cure it, everything else will just mask it, so I decided to try accutane. The doctor has also given me anti biotics for the first 2 months to try and help the flare up of acne that happens in the first couple of months.

I am now on my 4th day (just had the 4th one), it is Sat morning here in NZ. So far I have noticed my lips are dry in the corners, my eyes are dry but mostly the difference I have noticed is that yesterday and this morning my body is really stiff and achy when I wake up. I have also noticed I have a few new pimples, but only little ones.

Anyway it would be cool to check in with each other since we are starting at the same time :-) my course is going to last about 8 months. I am starting on 20mg per day for a month then going to 30mg per day. I am pretty small so thats why such a low dosage.

Good luck and take care!

Share this comment


Link to comment

Wow 8 months?? Mines only supposed to be about 5 :o

But then again I'm on 40mg of accutane... and here in the US my mom paid $20 for a months supply (but without health insurance its $341)

and I'm not sure if you have this stuff in NZ but my derm gave me a sample size of Aquaphor for my lips. Its basically like vasaline, and she gives it to all her patients that go on it, so if you find that some chapsticks aren't working i would try this stuff(:

And i would love to hear about how you're doing on Accutane! I hope the side effects wont effect either of us too badly!(:

Share this comment


Link to comment

Yup 8 whole months! The doctor worked out I need a total of 7000mg so 1 month of 20mg then up to 30mg (maybe 40mg if ok).

Wow that is crazy people have to pay that much! I love free health care, very lucky.

No we don't, I have seen it mentioned a few times on here. I am finding that the stuff I have is not that great, am having to put it on all the time.

I'm on day 7 now (night time here). I so far have dry eyes, dry lips and my face is starting to get dry. I have this reoccurring eczema thing on my face thats coming up to. At day 4 and 5 I had a really sore lower back at night but that has got better. I have been feeling really tired as well. Also kind headachey and nauseas but I'm sure that will pass and also it could be the antibiotics.

Anyway haha I hope that you aren't having to many side effects. I would also love to hear about how you’re doing! For some reason I can't do much on this website yet, which I can't figure out but feel free to either comment on here for email me.... [email protected] :-)

Share this comment


Link to comment

haha im going to be honest i never check my email x)

but i just sent you a friend request (I hope that will be working for you)

but its cool how youre only a day ahead of me! And i havent expierenced anything other than my face peeling and my lips beginning to dry a bit, but eczema sucks, i used to have it on my legs my feshman year.. :(

Sorry to hear about your other side effect though, i hope most of them clear up for you soon(:

Share this comment


Link to comment

Thanks! Luckily today I have felt a lot better. My body must be starting to get used to it :-) Luckily i'm on Uni holidays for the next 2 weeks so timing is perfect.

Hope you are well.

Share this comment


Link to comment

Uni holidays? I'm guessing that what you guys call spring break over there haha

and that great to hear you're feeling better!(:

Share this comment


Link to comment

I dunno what spring break is but we just have 3 weeks holiday between terms (4 terms) our year goes from feb - nov and we get summer holidays for 3 months. Its great.

Thanks, am feeling much better and am even noticing an improvement in my skin, that may be the antibiotics?? I dunno. Its starting to get pretty dry and red but the achey and tiredness are gone. Yay :-)

How are you?

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×